Alert archive / Ohio / Flash Flood Warnings in 2011
Flash Flood Warning 18, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jun 19, 2011, 5:23 PM EDT for Defiance County, Fulton County, Henry County, Ohio. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2011, 5:23 PM EDT (21:23 UTC)
- Expired
- Jun 19, 2011, 10:35 PM EDT
- In force
- 5 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Defiance County, OH, Fulton County, OH, Henry County, OH
The radar
The Northern Indiana radar (KIWX), 124 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:10 PM EDT | FLASH FLOOD | 4 Wsw Gerald, OH | HIGH WATER SIGNS AND BARRICADES POSTED NEAR CR T AND 18 A. GARRETT CREEK ROSE RAPIDLY NEAR THIS LOCATION AND IS OVER ITS BANK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
880
WGUS53 KIWX 192123
FFWIWX
OHC039-051-069-200315-
/O.NEW.KIWX.FF.W.0018.110619T2123Z-110620T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
523 PM EDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN DEFIANCE COUNTY IN NORTHWEST OHIO
SOUTHERN FULTON COUNTY IN NORTHWEST OHIO
NORTHERN HENRY COUNTY IN NORTHWEST OHIO
* UNTIL 1115 PM EDT
* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORM OVER THE WARNED AREA WITH
RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. A TRAINED SPOTTER JUST
NORTH-NORTHWEST OF NAPOLEON REPORTED 2.53 INCHES OF RAIN IN ABOUT
90 MINUTES. MANY SMALL CREEKS WILL LIKELY OVERFLOW THEIR BANKS...
INCLUDING OWL CREEK SOUTH OF ARCHBOLD...GARRETT CREEK RIDGEVILLE
CORNERS TO NAPOLEON...AND BIG CREEK NEAR MC CLURE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEXAS...
TEDROW...PETTISVILLE...OTTOKEE...ELMIRA...MC CLURE...BRAILEY...
WAUSEON...SWANTON...DELTA...ARCHBOLD...RIDGEVILLE
CORNERS...COLTON AND LIBERTY CENTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA WHICH WILL EXACERBATE THE FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP
TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.
&&
LAT...LON 4133 8428 4146 8434 4151 8433 4152 8437
4161 8438 4161 8387 4127 8387
$$1 follow-up statement
746
WGUS73 KIWX 200235
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1035 PM EDT SUN JUN 19 2011
OHC039-051-069-200244-
/O.CAN.KIWX.FF.W.0018.000000T0000Z-110620T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENRY OH-DEFIANCE OH-FULTON OH-
1035 PM EDT SUN JUN 19 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN FULTON...
NORTHEASTERN DEFIANCE AND NORTHERN HENRY COUNTIES IN NORTHWEST
OHIO...
EARLIER TONIGHT GARRETT CREEK OVERFLOWED ITS BANKS IN NORTHERN HENRY
COUNTY...WITH FLOODING NEAR THE INTERSECTION OF TOWNSHIP ROADS T AND
18A.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.
IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4133 8428 4146 8434 4151 8433 4152 8437
4161 8438 4161 8387 4127 8387
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:04 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 19, 4:04 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 404 PM EDT SUN JUN 19 2011 .SHORT TERM... MID LEVEL LOW WILL LIFT OUT OF WESTERN CONUS INTO CENTRAL CONUS DURING THE PERIOD WHILE SURFACE LOW MOVES INTO EASTERN NEBRASKA BY 12Z TUE. WARM FRONT EXTENDING EAST FROM THIS LOW WILL TRY TO MOVE NORTH THROUGH OUR AREA MONDAY AFTERNOON AND NIGHT WITH YET ANOTHER CONVECTIVE SYSTEM POSSIBLE NORTH OF THIS BOUNDARY. NO CLEAR SOLUTIONS IN THE SHORT TERM PERIOD WITH RESPECT TO CONVECTIVE TRENDS. CIRRUS AND SUBSIDENCE FROM SOUTHERN CONVECTIVE SYSTEM TODAY HAS LIMITED DESTABILIZATION OVER OUR AREA AND ONLY A FEW VERY ISOLATED AND SHORT LIVED SHRA HAVE DEVELOPED. STILL POSSIBLE WITH THINNING CIRRUS SHIELD AND WEAK INSTABILITY COUPLED WITH WEAK BOUNDARY AND SHORT WAVE LATE THIS AFTERNOON WE COULD SPARK A FEW ADDITIONAL TSRA. WILL GO WITH VERY LOW CHANCE POPS FOR THIS SCENARIO THROUGH EARLY EVENING. FOCUS THEN SHIFTS TO ANY POSSIBLE CONVECTIVE SYSTEMS OVERNIGHT INTO MONDAY. 12Z NAM INDICATING 40 TO 50 KT MID LEVEL SPEED MAX ALONG WITH INCREASING LOW LEVEL JET IMPINGING ON WESTERN AREAS 12Z TO 15Z MONDAY AS SURFACE WARM FRONT TRIES TO FINALLY LIFT NORTH. GFS SIMILAR AS WELL. THIS WOULD LEAD TO SHRA/TSRA MOVING ACROSS THE FORECAST AREA DURING THE DAY. HIGHER RESOLUTION 4KM SPC WRF DOES NOT HAVE THIS AND DEVELOPS VERY LITTLE OVER THE AREA. CONVECTIVE TRENDS HAVE BEEN DIFFICULT TO MODEL LAST SEVERAL DAYS AND LITTLE CONFIDENCE IN ANY PARTICULAR SOLUTION AT THIS TIME. WILL THEREFORE CONTINUE WITH LOW CHANCE POPS FROM LATE TONIGHT AND THROUGH THE DAY ON MONDAY. IF MCS CAN DEVELOP OVERNIGHT AS INDICATED BY NAM12 AND GFS...SEVERE WEATHER MONDAY WOULD BE POSSIBLE WITH 0-6KM SHEAR OF 30 TO 40 KNOTS. BUILDING HEIGHTS AND WARMING ALOFT MONDAY NIGHT SUGGEST A BRIEF BREAK FROM ANY CONVECTION EXCEPT FAR NORTH AND EAST CLOSER TO BOUNDARY. && .LONG TERM... TUESDAY THROUGH SUNDAY...A DEEP UPPER LOW WILL MOVE OUT OF THE CENTRAL PLAINS TUESDAY AND THEN OCCLUDE IN THE UPPER MIDWEST. FOR THIS PACKAGE...USED A BLEND OF THE GFS AND CANADIAN ENSEMBLES... THOUGH CONFIDENCE IN ANY ONE SOLUTION AT THIS POINT IS LOW. THE ECMWF OPERATIONAL RUN HAS HAD POOR RUN TO RUN CONSISTENCY RECENTLY HANDLING THIS OCCLUDING SYSTEM. THE GFS 12Z OPERATION RUN APPEARS TO HAVE TOO MUCH ENERGY IN THE BASE OF THE TROF IN THE FORM OF A CUT OFF LOW THURSDAY. AS FOR COMPUTER GENERATED MODEL GUIDANCE...THE OPERATIONAL MEX MOS RAIN CHANCES IN THE LIKELY CATEGORY 5 OF 6 PERIODS FROM TUESDAY NIGHT THROUGH FRIDAY LOOK TOO HIGH GIVEN THIS PATTERN. ALSO...GFS ENSEMBLE FORECAST UNCERTAINTY ACCORDING TO COMET/UCAR RESEARCH FOR THIS RUN WAS MUCH BELOW NORMAL...AND WAS APPROACHING 8 STANDARD DEVIATIONS WHEN COMPARED TO THE 21 ENSEMBLE MEMBERS. THE INITIAL ROUND OF CONVECTION SHOULD REACH THE AREA BY LATE TUESDAY AND TUESDAY EVENING AHEAD OF THE FIRST FRONT. THE ONGOING GRIDS/FORECAST APPEAR ON TRACK IN THIS REGARD...SO FEW CHANGES MADE. GIVEN THE EXPECTED UPPER LOW TRACK...THE DRY SLOT SHOULD TRANSLATE ACROSS THE AREA WEDNESDAY AHEAD OF A STRONGER FRONT. STILL TOO MUCH UNCERTAINTY WITH THE TIMING OF THIS SYSTEM...SO HAVE NOT MADE ANY CHANCES WEDNESDAY THROUGH THURSDAY TO RAIN CHANCES. KEPT DRY CONDITIONS THURSDAY NIGHT THROUGH THE END OF THE PERIOD AS THE MEAN LONG WAVE TROF SHIFTS A LITTLE MORE EAST BUT REMAINS OVER THE REGION. && .AVIATION... COMPLICATED FORECAST THIS AFTERNOON WITH WEAK BOUNDARY AND INSTABILITY ACROSS THE AREA. HOWEVER...CIRRUS AND SUBSIDENCE FROM SOUTHERN CONVECTIVE COMPLEX HAS LIMITED FURTHER DESTABILIZATION EARLY THIS AFTERNOON. SATELLITE SHOWS CLOUD COVER THINNING AND EXPECT A LITTLE MORE INSTABILITY THIS AFTERNOON. WEAK SHORT WAVE ACROSS IL EARLY THIS AFTERNOON WILL MOVE OVER OUR AREA LATER AND THIS MAY BE ENOUGH TO SPARK A FEW TSRA. HOWEVER...COVERAGE APPEARS LOW BASED ON LATEST 12Z CONVECTIVE MODELS SO HAVE REMOVED THE TEMPO GROUP FROM TAFS AND REPLACED WITH CB MENTION. WILL MONITOR TRENDS AND AMEND IF ANY DEVELOPMENT OCCURS NEAR TAF SITES. NAM12 INDICATING POSSIBLE MCS OVERNIGHT NORTH OF WARM FRONTAL BOUNDARY AND POSSIBLY IMPACTING TAF SITES AFTER DAYBREAK ON MONDAY. CONFIDENCE LOW AND HIGHER RESOLUTION 4KM MODEL NOT INDICATING ANY DEVELOPMENT THIS FAR NORTH. WITH RECENT POOR CONVECTIVE PERFORMANCE BY MODELS HAVE OPTED FOR JUST A CB GROUP MONDAY MORNING. FOG ALSO A CONCERN LATE TONIGHT IF SKIES CLEAR WITH LIGHT WINDS AND MOIST BOUNDARY LAYER. KEPT A MVFR VIS IN OVERNIGHT BUT IFR POSSIBLE AGAIN TOWARD DAYBREAK. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LASHLEY LONG TERM...SKIPPER AVIATION...LASHLEY
Hazardous weather outlook, Jun 19, 5:10 AM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 510 AM EDT SUN JUN 19 2011 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-201000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 510 AM EDT SUN JUN 19 2011 /410 AM CDT SUN JUN 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...ESPECIALLY NORTH AND EAST OF A SOUTH BEND TO FORT WAYNE LINE. LOCALIZED HEAVY RAINFALL IS POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AND AGAIN FROM TUESDAY AFTERNOON THROUGH WEDNESDAY. SEVERE STORMS WITH DAMAGING WINDS MAY DEVELOP ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 19, 5:10 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
510 PM EDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HEAVY RAIN NAPOLEON 41.39N 84.13W
06/19/2011 M2.53 INCH HENRY OH COCORAHS
2.53 INCHES OVER THE PAST 1.5 HOURS
&&
EVENT NUMBER IWX1101055
SCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:04 PM EDT | Areal Flood Advisory | IWX | Defiance, Fulton, Henry, Williams | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.